MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report further information regarding the event were requested but not received.
 
Event or Problem Description
Related manufacturer reference: 3008452825-2019-00263, 2030404-2019-00040, 2182269-2019-00076.During a pulmonary vein isolation procedure, a pericardial effusion occurred.There were no patient symptoms.The effusion was diagnosed by transthoracic echocardiogram.The left atrium was reached and the procedure was able to be completed.The patient was stable throughout the procedure and after being followed under intensive care for observation.It was indicated the puncture was difficult and the aortic bulb may have been punctured.There was no indication that an abbott device caused the event, but the cause could not be confirmed.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.Further information regarding the event were requested but not received.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8669861
Report Number3008452825-2019-00262
Device Sequence Number2075580
Product Code DRC
UDI-Device Identifier05414734205191
UDI-Public05414734205191
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberG407212
Device Lot Number6926561
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT STEERABLE INTRODUCER; INQUIRY¿ STEERABLE EP CATHETER; RESPONSE¿ ELECTROPHYSIOLOGY CATHETER; AGILIS¿ NXT STEERABLE INTRODUCER; INQUIRY¿ STEERABLE EP CATHETER; RESPONSE¿ ELECTROPHYSIOLOGY CATHETER
Outcome Attributed to Adverse Event Other;